WHEN Rebecca Mullock started taking a new jab, she thought her weight loss worries would become a thing of the past.
But after having a seizure, it turned out the answer to her troubles was potentially causing her to suffer severe side-effects.
Rebecca, 31, from Paignton, Devon, started taking Saxenda in January.
It contains liraglutide, originally designed as an anti-diabetes medication, which helps suppress appetite, much like semaglutide, found in similar jabs Wegovy and Ozempic.
Wegovy – soon to be available prescription only in Boots and rolled out on the NHS – is what Elon Musk and allegedly Kim Kardashian swear helped them shed unwanted pounds.
After taking the jab, Rebecca ended up in hospital just four weeks later.
Read more on weight loss
NHS approved weight loss jabs now on sale at Boots – what you need to know
Weightloss jab to help overweight adults shed 2.5 stone in just over a year
She says: “Like lots of people, I’d heard about weight loss jabs on TikTok and although it was expensive, I wanted to give it a go.
“I went onto a well known high street chemist's website and was able to order three pens for £150 with one pen lasting ten days.
“I’ve spent 15 years trying to lose weight and was excited to try them.
“They’re like an epi pen that you inject into your stomach and within a week I’d lost 6lbs and my appetite had shrunk.
Most read in Diet & Fitness
From snacking to snoozing – the 5 ways to avoid your blood sugar spiking
GP reveals the 6 reasons you’re really not losing weight
I'm a nutritionist – the 6 warning signs that you need to cut back on sugar
I’m a PT – here's how to burn 1,000 extra calories a day without even noticing
“I was having maybe one meal a day and I just wasn’t hungry.
“Ten days in I was watching TV when a charity advert came on asking for donations for the war in Ukraine.
“I turned to my husband Dave, 48, a machine operator, and said, ‘What war?’
“My husband said I started having a panic attack – which I don’t remember at all – but eventually he calmed me down and I went to bed.
“I’ve no recollection of the episode at all.
“At 3am I started having a seizure and my husband put me on the floor and called an ambulance.
“I had an ECG, bloods done and an MRI and they couldn’t find anything conclusive that’d caused the episode.
“I remember being terrified. I had no idea what was happening.
“They weren’t able to confirm it, but as Saxenda was the only thing I’d started taking recently, they suggested the whole episode could have been caused by that.
“Seizures are listed as a rare side effect but it scared me enough to stop using them and I’ll never use them again.
“It’s a shame because they were working and I lost 18lbs, but I’m back to the drawing board again now.
“I’m 20st 7lbs at the moment but was 19st 3lbs when I was using them.
“I do think I’m in a minority with my experience but it has made me wonder whether it should be so easy to get them.
“I didn’t speak to my GP about it before buying them online, but they were from a very reputable website.
Read More on The Sun
Molly-Mae reveals unseen labour snaps as she celebrates first Mother’s Day
Savvy woman shares £3 IKEA product that makes moving home so much easier
“I just wonder, if I could only have got them from my GP whether they would have flagged the side effects a bit more.
“I lost a whole week of my memory and no one can tell me if I’ll get that back.”
Source: Read Full Article